MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER IMPLANTED
Catalog Number H787CT75STSD0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The february 2019 angiodynamics complaint report was reviewed for the smartport product family and the failure mode "catheter fractured/migrated." no adverse trend was indicated.Due to the lack of information provided on the voluntary medwatch form, the end user was unable to be contacted for additional information regarding the event and sample availability.Therefore, the report of fractured port catheter tubing is unable to be confirmed and the potential root cause is unable to be determined.The directions for use packaged with the smart port provide guidance on implantation and potential complications, including "catheter fragmentation and catheter pinch-off." (b)(4).
 
Event or Problem Description
As reported on voluntary medwatch, mw5084130, "patient came in for an infusaport removal after use of 5 years.Snap heard/felt when removing catheter.The distal half of the catheter remained and required extended procedure to remove successfully." no follow-up into this event was possible due to lack of information provided - no hospital name was given and a search into angiodynamics' shipping history for the provided port/lot # showed that it had shipped to 20 different hospitals.

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8459899
Report Number1317056-2019-00051
Device Sequence Number3013292
Product Code LJT
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2016
Device Catalogue NumberH787CT75STSD0
Device Lot Number597076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;